Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Warfarin?

Have had cataract surgery of both eyes. Had aortic valve replacement last year. My eyes feel like there is
always something in them, like having to blink to clear them and also use eye drops for "dry eye".
Had film over one lens and membrane was lasered. Can Warafin be a possible cause of this discomfort?
Mon, 28 Sep 2015
Report Abuse
General & Family Physician 's  Response
Hi,
Thanks for writing to HCM.
Warfarin is an anticoagulant (blood thinner). It reduces the formation of blood clots. It is used to prevent heart attacks, strokes and blood clots in veins and arteries.
Warfarin can make you bleed more easily. This is one of the common side effect.
Unclear eyes what you are experiencing is not due to side effect of Warfarin. It is not known that it would cause such an effect.
The reason why it could have happened is because of the oedema or reaction caused due to surgery itself. Hence, it is best advised and attended to by an Eye specialist.
Hope the information provided is clear.
All the best.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Good evening. I am currently taking Xarelto and I see that there is a class action lawsuit. Are they going to recall this drug? My concern is that...